Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 19, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 14, 2024, 7:42 AM CDT for 4 counties in Missouri. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2024, 7:42 AM CDT (12:42 UTC)
- Expired
- Mar 14, 2024, 8:13 AM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 152 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 8:20 AM CDT | HAIL 1 | 1 Ene Jefferson City, MO | Via Twitter with photo of quarter sized hail included. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 4:41 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 544 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 25.1
The text
As transmitted.
352
WUUS53 KLSX 141242
SVRLSX
MOC019-027-051-135-141330-
/O.NEW.KLSX.SV.W.0019.240314T1242Z-240314T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
742 AM CDT Thu Mar 14 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Cole County in central Missouri...
Southern Boone County in central Missouri...
Western Callaway County in central Missouri...
Moniteau County in central Missouri...
* Until 830 AM CDT.
* At 741 AM CDT, a severe thunderstorm was located over Clarksburg,
moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
California around 745 AM CDT.
Jamestown around 750 AM CDT.
Ashland and Columbia Regional Airport around 800 AM CDT.
Other locations in the path of this severe thunderstorm include New
Bloomfield.
This includes Interstate 70 in Missouri between exits 127 and 137.
This also includes Rock Bridge State Park, Jewell Cemetery Historic
Site, and Jefferson Landing Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3868 9284 3869 9283 3868 9262 3890 9251
3903 9216 3862 9192 3860 9195 3849 9271
3860 9284
TIME...MOT...LOC 1241Z 255DEG 51KT 3868 9262
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja2 follow-up statements
591
WWUS53 KLSX 141306
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
806 AM CDT Thu Mar 14 2024
MOC135-141316-
/O.CAN.KLSX.SV.W.0019.000000T0000Z-240314T1330Z/
Moniteau MO-
806 AM CDT Thu Mar 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR MONITEAU COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until noon CDT for
central Missouri.
&&
LAT...LON 3873 9239 3876 9240 3884 9205 3863 9193
3858 9244 3859 9244
TIME...MOT...LOC 1306Z 257DEG 60KT 3868 9235
$$
MOC019-027-051-141330-
/O.CON.KLSX.SV.W.0019.000000T0000Z-240314T1330Z/
Cole MO-Boone MO-Callaway MO-
806 AM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR NORTHWESTERN COLE...SOUTHEASTERN BOONE AND SOUTHWESTERN CALLAWAY
COUNTIES...
At 806 AM CDT, a severe thunderstorm was located near Centertown,
moving east at 70 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Holts Summit, New Bloomfield, Lake Mykee Town and Lake Mykee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3873 9239 3876 9240 3884 9205 3863 9193
3858 9244 3859 9244
TIME...MOT...LOC 1306Z 257DEG 60KT 3868 9235
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja764
WWUS53 KLSX 141313
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
813 AM CDT Thu Mar 14 2024
MOC019-027-051-141323-
/O.CAN.KLSX.SV.W.0019.000000T0000Z-240314T1330Z/
Cole MO-Boone MO-Callaway MO-
813 AM CDT Thu Mar 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLE...
SOUTHEASTERN BOONE AND SOUTHWESTERN CALLAWAY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until noon CDT for
central Missouri.
&&
LAT...LON 3873 9239 3876 9240 3884 9205 3863 9193
3858 9244 3859 9244
TIME...MOT...LOC 1312Z 255DEG 51KT 3871 9223
$$
JajaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 6:42 AM CDT, 1 hour earlier. Its key messages:
- Thunderstorms will continue to move across the area through mid morning, mainly along and north of I-70. A few of these storms over central and northeast Missouri into west central Missouri could produce large hail and damaging winds. -Additional thunderstorms are expected to develop this afternoon and evening (60 to 90 percent chance) over much of the area. The strongest of these storms will have the potential to produce hail larger than golfballs, damaging winds, and possible tornadoes.
Area forecast discussion, Mar 14, 6:42 AM CDT, 1 hour before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 642 AM CDT Thu Mar 14 2024 .KEY MESSAGES... - Thunderstorms will continue to move across the area through mid morning, mainly along and north of I-70. A few of these storms over central and northeast Missouri into west central Missouri could produce large hail and damaging winds. -Additional thunderstorms are expected to develop this afternoon and evening (60 to 90 percent chance) over much of the area. The strongest of these storms will have the potential to produce hail larger than golfballs, damaging winds, and possible tornadoes. && .SHORT TERM... (Through Late Friday Afternoon) Issued at 414 AM CDT Thu Mar 14 2024 The latest surface analysis is showing a surface low just west of Kansas City with a warm front extending east-northeastward across northern Missouri into central Illinois. A cold front extended southwest into Oklahoma. Latest regional radar is showing a train of thunderstorms moving across northern Missouri with an additional line of thunderstorms moving northeast out of Kansas into southwest Missouri. The latest runs of the CAMS including the HRRR are showing the first line moving quickly across the CWA before sunrise, while the second line will move across the central CWA between 11- 15Z posing an additional threat for wind and hail. All of this convection will likely push a outflow boundary into the southern part of the CWA this morning, which may push a bit back to the north by this afternoon in response to the strong southwesterly low level flow. Do still expect thunderstorm development along the this boundary by mid afternoon as RAP/NAM are showing MLCAPEs near 2000 J/kg under a weakening cap underneath a right entrance region of a upper level jet streak. The convective mode looks thunderstorms will likely start out as supercells which quickly become severe capable of producing very large hail, damaging winds, and possible tornadoes. There will likely then be a quick transition to mixed modes by late afternoon and evening as the shear vector becomes aligned with the boundary. The HRRR is showing convection becoming more numerous from around the metro and south and east before shifting into the southern and eastern parts of the CWA overnight. Another warm day is expected, though temperatures may be tempered early today by the clouds and thunderstorms before there is some recovery early this afternoon. Temperatures will start to drop late tonight behind the front with highs 15-20 degrees cooler tomorrow. Britt && .LONG TERM... (Friday Night through Wednesday) Issued at 414 AM CDT Thu Mar 14 2024 Looks like a dry weekend, but a secondary front will make Sunday cooler than Saturday. Both Sunday night and Monday night look like they will have lows in the 20s over much of the area. Temperatures will warm back above normal by the middle next week with the next chance of rain holding off until Wednesday night and Thursday. Britt && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 633 AM CDT Thu Mar 14 2024 Showers and thunderstorms will continue to be possible through this evening with the most likely times to affect each terminal to be at UIN through 14Z and again 17-22Z, at COU/JEF between through 14Z and again 21-01Z, and the St. Louis metro sites between 13-15Z and 22-02Z. The strongest storms will have the potential to have MVFR and possible IFR visibilities and ceilings in brief heavy downpours and well as possible hail and wind gusts over 35 knots. These windows may still shift depending on when the thunderstorms develop again later today. In addition, a cold front will move through the terminals tonight causing winds to turn out of the north late in the period. Ceilings will also fall into the low MVFR range tonight at UIN and the St. Louis metro TAF sites. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 14, 4:58 AM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 458 AM CDT Thu Mar 14 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 458 AM CDT Thu Mar 14 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely through tonight. Some of these thunderstorms could be severe capable of producing very large hail, damaging winds, and isolated tornadoes through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this evening. Britt
In the hours before
Local storm report, Mar 14, 4:01 AM CDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
401 AM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM Tstm Wnd Dmg 1 SW La Grange 40.04N 91.51W
03/14/2024 Lewis MO 911 Call Center
Large tree down. Diameter unknown.
&&
PfahlerThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 51 min |
| Mar 13, 7:32 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole | 21 min |
| Mar 13, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 52 min |
| Mar 13, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 41 min |
| Mar 14, 2:22 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 38 min |
| Mar 14, 2:40 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 50 min |
| Mar 14, 7:25 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 50 min |
| Mar 14, 7:28 AM CDT | Tornado Warning | LSX | Saint Charles | 22 min |
| Mar 14, 7:33 AM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 27 min |
| Mar 14, 7:47 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 43 min |
| Mar 14, 8:26 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 31 min |
| Mar 14, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 38 min |
| Mar 14, 2:53 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 67 min |
| Mar 14, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 47 min |
| Mar 14, 3:20 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 40 min |
| Mar 14, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 46 min |
| Mar 14, 3:34 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 56 min |
| Mar 14, 3:39 PM CDT | Tornado Warning | LSX | Saint Charles, Warren | 51 min |
| Mar 14, 3:47 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 43 min |
| Mar 14, 3:51 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 39 min |
| Mar 14, 3:53 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 38 min |
| Mar 14, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 63 min |
| Mar 14, 4:01 PM CDT | Tornado Warning | LSX | Jefferson | 27 min |
| Mar 14, 4:07 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 53 min |
| Mar 14, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 37 min |
| Mar 14, 4:11 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 41 min |
| Mar 14, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 34 min |
| Mar 14, 4:21 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 54 min |
| Mar 14, 4:25 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 65 min |
| Mar 14, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 25 min |
| Mar 14, 4:38 PM CDT | Tornado Warning | LSX | Jefferson | 25 min |
| Mar 14, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Saint Charles, Warren | 47 min |
| Mar 14, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 43 min |
| Mar 14, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 78 min |
| Mar 14, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 50 min |
| Mar 14, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 32 min |
| Mar 14, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 44 min |
| Mar 14, 5:54 PM CDT | Tornado Warning | LSX | Franklin, Warren | 36 min |
| Mar 14, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 50 min |
| Mar 14, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 30 min |
| Mar 14, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 21 min |
| Mar 14, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 51 min |
| Mar 14, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Madison, Sainte Genevieve, Saint Francois | 57 min |
| Mar 14, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.